MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET

MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Catalog Number 7510600
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nerve Damage (1979); Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Although it is unknown whether these products caused or contributed to the reported event, we are filling this mdr for notification purpose.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported per patient call that on unknown date, post-op, nerve damage was reported.Hence, on an unknown date in 2007, patient underwent a revision surgery.Again in 2010, patient underwent an emergency revision surgery as the implanted screw loosened.The loosened screw was replaced in this revision surgery.Reportedly, patient continues to experience pain and muscle tension.
 
Event or Problem Description
It was reported that on:(b)(6) 2003: the patient presented with the following pre-operative diagnosis: herniated cervical disk; and underwent anterior cervical discectomy and fusion at c4-c5 with allograft bone and reflex plate.Products manufactured by allosource were implanted in this surgery.(b)(6) 2007: the patient underwent a surgery.All the implants from another manufacturer were used in this surgery.(b)(6) 2010: the patient presented with the following pre-operative diagnosis: cervical pseudoarthrosis.Imaging studies revealed the presence of pseudoarthrosis with lucenecy around her screws and a paucity of interbody support.She underwent posterior cervical fusion at c3-c6 using segmental instrumentation, arthrodesis at c3-c6, use of bone morphogenic protein (bmp) and allograft, use of neuromonitoring and use of c-arm.
 
Additional Manufacturer Narrative
H10: products from multiple manufacturers were implanted in the patient.Although it is unknown if any of the devices contributed to the reported event, we are filing this mdr for notification purposes.Additional information: a2, b5, b7 corrected information: b2, d6 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
INFUSE BONE GRAFT
Common Device Name
FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key8789983
Report Number1030489-2019-00766
Device Sequence Number11356419
Product Code NEK
UDI-Device Identifier00681490843812
UDI-Public00681490843812
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number7510600
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/15/2019
Supplement Date Received by Manufacturer07/17/2019
Initial Report FDA Received Date07/15/2019
Supplement Report FDA Received Date08/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;